Palmar-plantar erythrodysesthesia | definition of palmar-plantar erythrodysesthesia by Medical dictionary
Also found in: Acronyms
A toxic effect of chemotherapy, characterized by burning or tingling discomfort in the hands and the soles of the feet occurring after the administration of cancer chemotherapy. Red, violet, and swollen skin may develop on the hands and feet and may shed, crust, or ulcerate. Additional cycles of chemotherapy worsen the effect.
References in periodicals archive
Release of doxorubicin in sweat: first step to induce the palmar-plantar erythrodysesthesia
Hand-foot syndrome (HFS) also called hand- foot skin reaction palmar-plantar erythrodysesthesia
acral erythema Burgdorf reaction is a dose limiting cutaneous toxicity of many chemotherapeutic agents.1 Hand-foot syndrome was first reported in association with chemotherapy by Zuehlke in 1974.4
20 April 2011 - Spanish biopharmaceutical company Advancell has announced the initiation of a clinical Phase IIb study of its treatment ATH008 for palmar-plantar erythrodysesthesia
syndrome, or hand-foot syndrome, a painful side effect of chemotherapy.